Alert archive / Arkansas / River Flood Warnings in 2008
River Flood Warning 13, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 4, 2008, 8:04 PM CST for St. Francis County, Arkansas. It took effect at Mar 8, 2008, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 8:04 PM CST (02:04 UTC)
- In effect from
- Mar 8, 2008, 6:00 PM CST
- Expired
- Mar 6, 2008, 10:23 AM CST
- In force
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
County St. Francis County, AR
The radar
The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Francis River at Madison (MSNA4).
- Action stage
- 29 ft
- Minor stage
- 32 ft
- Moderate stage
- 35 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07047907, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS84 KMEG 050204 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 804 PM CST TUE MAR 04 2008 MINOR FLOODING CONTINUES OVER EAST ARKANSAS...SAINT FRANCIS RIVER. THE NEXT RIVER STATEMENT WILL BE ISSUED WEDNESDAY MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. ARC021-055-MOC069-051704- /O.EXT.KMEG.FL.W.0005.000000T0000Z-080306T0730Z/ /SFRA4.1.ER.080304T0955Z.080304T2300Z.080306T0130Z.NO/ 804 PM CST TUE MAR 04 2008 THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS * UNTIL TOMORROW EVENING * AT 6 PM TUESDAY THE STAGE WAS 23.0 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 22.0 FEET * AT 23.0 FEET...MOST LOW LAND INSIDE THE LEVEE SYSTEM IS FLOODED $$ ARC031-051200- /O.NEW.KMEG.FL.W.0012.080305T0600Z-080305T1200Z/ /LCRA4.1.ER.080305T0600Z.080305T0600Z.080305T0600Z.NO/ 804 PM CST TUE MAR 04 2008 THE SAINT FRANCIS RIVER AT LAKE CITY * TONIGHT UNTIL AFTER MIDNIGHT TOMORROW * AT 7 PM TUESDAY THE STAGE WAS 9.8 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 10.0 FEET AFTER MIDNIGHT TOMORROW * FLOOD STAGE IS 10.0 FEET * AT 10.0 FEET...FLOODING IS OCCURRING IN THE LOWLANDS ALONG THE RIVER $$ ARC123-051704- /O.NEW.KMEG.FL.W.0013.080307T1400Z-080309T0400Z/ /MSNA4.1.ER.080307T1400Z.080308T0000Z.080308T2200Z.NO/ 804 PM CST TUE MAR 04 2008 THE SAINT FRANCIS RIVER AT MADISON * FROM FRIDAY MORNING UNTIL SATURDAY AFTERNOON * AT 7 PM TUESDAY THE STAGE WAS 16.4 FEET AND RISING * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 33.0 FEET FRIDAY EVENING * FLOOD STAGE IS 32.0 FEET * FORECAST TO RISE NEAR OR ABOVE FLOOD STAGE BY FRIDAY MORNING AND NEAR 33.0 FEET BY FRIDAY EVENING. * AT 33.0 FEET...FLOODING IS OCCURRING ON MOST FARMLAND BORDERING THE RIVER $$ ARC093-111-051704- /O.NEW.KMEG.FL.W.0014.080306T0800Z-080307T2200Z/ /RIGA4.1.ER.080306T0800Z.080307T0000Z.080307T1600Z.NO/ 804 PM CST TUE MAR 04 2008 THE RIGHT HAND CHUTE LITTLE RIVER AT RIVERVALE * FROM EARLY THURSDAY MORNING UNTIL LATE FRIDAY MORNING * AT 7 PM TUESDAY THE STAGE WAS 7.6 FEET AND RISING * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 11.5 FEET THURSDAY EVENING * FLOOD STAGE IS 11.0 FEET * FORECAST TO RISE NEAR OR ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 11.5 FEET BY THURSDAY EVENING. * AT 12.0 FEET...EVACUATIONS MAY BE NECESSARY FOR SOME AREAS INSIDE THE MAIN LEVEE SYSTEM DUE TO ACCESS PROBLEMS. AGRICULTURE FLOODING IS WIDESPREAD $$
3 follow-up statements
000 WGUS84 KMEG 051810 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1210 PM CST WED MAR 05 2008 THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER. THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. ARC123-060910- /O.EXT.KMEG.FL.W.0013.080308T1800Z-080309T0600Z/ /MSNA4.1.ER.080308T1800Z.080308T1800Z.080309T0000Z.NO/ 1210 PM CST WED MAR 05 2008 THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER AT MADISON * FROM SATURDAY EARLY AFTERNOON UNTIL SATURDAY EVENING * AT 11 AM WEDNESDAY THE STAGE WAS 18.1 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 32.0 FEET SATURDAY EARLY AFTERNOON * FLOOD STAGE IS 32.0 FEET * AT 32.0 FEET...FLOODING OF FARM LAND EAST OF MADISON IS OCCURRING $$
000 WGUS84 KMEG 060257 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 857 PM CST WED MAR 05 2008 THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER AT MADISON. THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. ARC123-061757- /O.EXT.KMEG.FL.W.0013.080309T0000Z-080309T0600Z/ /MSNA4.1.ER.080309T0000Z.080309T0000Z.080309T0000Z.NO/ 857 PM CST WED MAR 05 2008 THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER AT MADISON * FROM SATURDAY EVENING UNTIL SATURDAY EVENING * AT 08 PM WEDNESDAY THE STAGE WAS 18.6 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 32.0 FEET SATURDAY EVENING * FLOOD STAGE IS 32.0 FEET * AT 32.0 FEET...FLOODING OF FARM LAND EAST OF MADISON IS OCCURRING $$
000 WGUS84 KMEG 061623 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1023 AM CST THU MAR 06 2008 THE FLOOD WARNING IS CANCELLED FOR THE SAINT FRANCIS RIVER. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. ARC123-061653- /O.CAN.KMEG.FL.W.0013.000000T0000Z-080309T0600Z/ /MSNA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1023 AM CST THU MAR 06 2008 FORECAST INFORMATION FOR SAINT FRANCIS RIVER AT MADISON * AT 10 AM THURSDAY THE STAGE WAS 19.2 FEET * NO FLOODING IS CURRENTLY FORECAST * MAXIMUM FORECAST STAGE OF 23.5 FEET SATURDAY EARLY AFTERNOON * FLOOD STAGE IS 32.0 FEET * FORECAST...THE RIVER WILL RISE TO NEAR 23.5 FEET SATURDAY EARLY AFTERNOON $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 4, 3:50 PM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Mar 4, 3:50 PM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CST TUE MAR 4 2008 .DISCUSSION... DEALING WITH LIGHT SNOW THIS EVENING IS THE FIRST MAIN CONCERN... THEN THE NEXT CONCERN IS POSSIBLE WINTRY PRECIPITATION THURSDAY NIGHT INTO FRIDAY. LATEST MODELS WERE IN FAIR TO GOOD AGREEMENT FOR THE NEXT SEVEN DAYS. PREFERRED THE GFS/ECMWF MODELS...AND BASED THE FORECAST ON THESE MODELS. THE ONLY SIGNIFICANT CHANGE MADE TO THE PREVIOUS FORECAST WAS TO INCREASE PRECIPITATION CHANCES THURSDAY NIGHT AND FRIDAY. AT 345 PM CST...CLOUDY AND COLD CONDITIONS WERE OCCURRING ACROSS THE MIDSOUTH WITH TEMPERATURES RANGING FROM 30 AT UNION CITY AND PARIS TN TO 44 AT ABERDEEN MS. SOME VERY LIGHT PRECIPITATION... MAINLY IN THE FORM OF SNOW FLURRIES WERE OBSERVED ACROSS W TN AND NE MS. AN UPPER LOW WAS NEAR PARIS TN AND MOVING NE...WHILE CLEARING WAS OCCURRING ACROSS CENTRAL AR. ACCUMULATING SNOWS OCCURRED EARLIER TODAY ACROSS E AND NE AR AS WELL AS THE MO BOOTHEEL. REST OF THIS AFTERNOON INTO TONIGHT...NO MORE ACCUMULATING SNOW IS EXPECTED AS THE DEEPEST MOISTURE HAS MOVED OUT OF THE MIDSOUTH. A FEW SNOW FLURRIES MAY LINGER OVER W TN THIS EVENING. EXPECT CLEARING ALL ACROSS THE MIDSOUTH FROM WEST TO EAST THROUGH THE NIGHT AND BELIEVE MODELS MAY BE TOO SLOW WITH THE CLEARING. WITH CLEARING SKIES...DEFINITELY WENT SEVERAL DEGREES BELOW THE COLDEST MODEL GUIDANCE...MAINLY IN THE 20S ALL ACROSS THE MIDSOUTH...EXCEPT TEENS NEAR WALNUT RIDGE AND POCAHONTAS AR WHERE SNOW COVER WILL ENHANCE RADIATIONAL COOLING. SOME PATCHY FOG MAY DEVELOP LATE TONIGHT...BUT DID NOT INCLUDE WITH LOW CONFIDENCE OF OCCURRENCE. WEDNESDAY WILL BE MUCH WARMER UNDER PARTLY TO MOSTLY SUNNY SKIES. THINK HIGHS WILL DEFINITELY GET INTO THE 50S...AND PERHAPS ECLIPSE 60 IN SOME LOCATIONS. DRY CONDITIONS ARE ANTICIPATED. WEDNESDAY NIGHT...A COLD FRONT WILL MOVE THROUGH THE MIDSOUTH... BUT KEPT DRY CONDITIONS WITH DEEP MOISTURE LACKING. LOWS WILL BE IN THE 30S. THURSDAY...A MOSTLY CLOUDY AND COOL DAY IS EXPECTED. KEPT LOW PRECIPITATION CHANCES FOR THE AFTERNOON HOURS AHEAD OF THE NEXT LOW PRESSURE SYSTEM. MODEL GUIDANCE HIGHS APPEARED TO BE TOO WARM...SO UNDERCUT THEM SEVERAL DEGREES. THURSDAY NIGHT THROUGH FRIDAY NIGHT...MADE MAJOR CHANGES TO THE FORECAST TO ACCOUNT FOR A POSSIBLE DEVELOPING WINTER STORM OVER THE MIDSOUTH. LATEST MODELS WERE IN GOOD AGREEMENT OF BRINGING MOISTURE AND LIFT TO THE MIDSOUTH DURING THIS TIME FRAME. WITH TEMPERATURES NEAR OR POSSIBLY BELOW FREEZING...MIXED PRECIPITATION TYPES CAN BE EXPECTED WITH MORE SOLID FORMS NORTH OF INTERSTATE 40 AND MORE LIQUID SOUTH. RIGHT NOW...THE DETAILS REMAIN VERY UNCERTAIN...SO ONLY KEPT PRECIPITATION TYPE AS RAIN OR SNOW. WITH THE UPPER LEVEL JET SOUTH OF THE AREA AND A DEVELOPING SURFACE LOW OVER THE GULF OF MEXICO...A FAVORABLE SETUP FOR HEAVY WINTRY PRECIPITATION MAY OCCUR OVER THE MIDSOUTH. THINK THE AMOUNT MOISTURE MAY BE QUESTIONABLE WITH THE SURFACE LOW WELL SOUTH OF THE AREA. AT THIS TIME...RAISED PRECIPITATION CHANCES AND INCLUDED MENTION IN HWO. THE EVOLUTION OF THIS SYSTEM WILL BE CLOSELY MONITORED AS SNOW/ICE ACCUMULATIONS MAY BE POSSIBLE. SATURDAY THROUGH TUESDAY...DRY AND TRANQUIL CONDITIONS ARE ANTICIPATED DURING THIS TIME FRAME. DID NOT MAKE MANY CHANGES TO THE PREVIOUS FORECAST. TEMPERATURES WILL GENERALLY BE AT OR SLIGHTLY BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... MEM 27 59 37 51 / 0 0 10 20 MKL 27 55 35 50 / 10 0 10 20 JBR 25 52 33 45 / 0 10 10 20 TUP 29 59 38 58 / 0 0 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS
Hazardous weather outlook, Mar 4, 2:22 PM CST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 222 PM CST TUE MAR 4 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-052230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 222 PM CST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ACCUMULATING SNOW IS NO LONGER EXPECTED ACROSS THE MIDSOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTRY MIX OF PRECIPITATION IS POSSIBLE THURSDAY NIGHT INTO FRIDAY ACROSS THE MIDSOUTH WITH A LOW PRESSURE SYSTEM. AT THIS TIME...CONFIDENCE WITH THIS SYSTEM REMAINS LOW...BUT SOME ACCUMULATIONS OF SNOW AND/OR ICE MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MBS
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 8:04 PM CST | River Flood Warning | MEG | Craighead | 10 hr |
| Mar 4, 8:04 PM CST | River Flood Warning | MEG | Mississippi, Poinsett | 16 hr |
| Mar 5, 11:41 AM CST | River Flood Warning | MEG | Mississippi | 8 days |
| Mar 5, 12:03 PM CST | River Flood Warning | MEG | Craighead | 7 hr |
| Mar 5, 3:00 PM CST | Winter Storm Watch | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 5 more | 25 hr |
Nearby
River Flood Warnings in Arkansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.